MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112770
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Nerve Damage (1979); Fibrosis (3167)
Date of Event 08/15/2012
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2008 ¿ patient was diagnosed with indirect bilateral inguinal hernia thereby underwent open repair with two perfix plug (device #1 and #2).Per operative notes, ¿in the right side, indirect hernia sac was identified and reduced.A large perfix plug (device #1) was placed in the peritoneal space and sutured and tacked in place.Similarly in left side, large indirect sac was reduced and large perfix plug (device #2) was placed in preperitoneal space and secured in place with sutures.¿ (b)(6) 2012 - patient was diagnosed with bilateral inguinodynia and recurrent right inguinal hernia thereby underwent open repair with removal of all meshes, neurectomy and implant of bard soft mesh pre-shaped w/keyhole on both sides (device #3 and #4).Per operative notes, ¿in right side, extensive dense sclerotic fibrosis and scarring within inguinal canal was noted.The genitofemoral nerve was identified and transected.The mesh (device #1) was seen densely adherent and removed.A large indirect defect with internal ring defect was identified and large bard soft mesh pre-shaped w/keyhole (device #3) was placed and secured with sutures.In left side, fibrosis was noted.The ilioinguinal, iliohypogastric and genitofemoral nerves were transected, and mesh (device #2) was less adherent and removed.The floor was reconstructed, and bard soft mesh pre-shaped w/keyhole (device #4) was placed and secured with sutures.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jul-2008) is considered to be a best estimate.This emdr was submitted to represent the bard/davol perfix plug (device #2).Additional supplemental emdr represents the bard/davol perfix plug (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22714546
Report Number1213643-2025-00717
Device Sequence Number9628075
Product Code FTL
UDI-Device Identifier00801741016615
UDI-Public(01)00801741016615(17)130728(10)HUSG0510
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2013
Device Catalogue Number0112770
Device Lot NumberHUSG0510
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Initial Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age42 YR
Patient SexMale